Get your health question answered instantly from our pool of 18000+ doctors from over 80 specialties

176 Doctors Online
Doctor Image
MD
Dr. Andrew Rynne

Family Physician

Exp 50 years

I will be looking into your question and guiding you through the process. Please write your question below.

What could be the reason of having unusual phlegm, gained weight & low energy ?

I have been coughing up phlegm that is different from the usual post-cold viscous, clear phlegm. It seems to come up in clear or slightly white segments of about a quarter inch long. The segments sort of have a bubble at one end. I don t usually get allergies but spring is here. I am a casual smoker, and I have a dog. I have also experienced recent weight gain & low energy despite thyroid levels which showed to my surprise too high a TSH & required me to lower my levothroid. I m worried it may be a parasite- but perhaps just from smoking a bit more than usual...
Tue, 17 May 2011
Report Abuse
Question is related to
Diseases and Conditions ,   ,   ,   ,  
Drug/Medication
Medical Topics ,  
ENT Specialist 's  Response
Hi,

Welcome to HealthCareMagic Forum

You r actually suffering from, URTI OR MAY BE YOU R ALLERGIC.

first of all avoid dust and cold.
Take a bronchodilator, a broad spectrum antibiotic
Get an xray pa chest done.

Consult an ENT surgeor for further treatment,.
regards,
pm.
I find this answer helpful
ENT Specialist Dr. Naveen Kumar's  Response
Hi Chris,

Welcome to HealthcareMagic Forum
Relax! this is not a major problem. Post flu there will be thickening of the sinus secretions which is very normal. You need to do steam inhalation, drink plenty of warm water and take mucolytics to reduce the consistency. Avoid smoking for few days and reduce the Levothyroxine medicine dosage as prescribed by your physician. You will be alright.

Regards
Dr. Naveen Kumar
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]
Share on
 

Related questions you may be interested in

doctor1 MD

hi. in last 2 yrs i have gained 30kg for unexplained reasons which left me very upset. i started going to a personal trainer 4xp.w and making very healthy choices food wise and i still lost no weight.i went to endocrinologist when my weight kept creeping up and i did 2x urinary cortisol tests, the first aamount was 157 which doc said was high so i had scan of both brain and adrenals and lung and no tumour was found so doctor order 2nd free cortisol, this time my results were 491, i am 29 female and until 4 weeks ago i was on no medication at all, i am now on topomax 100 for migraine . now that cushings syndrome has been ruled out, what else could be giving me these results and causeing my weight gain.also my blood pressure is normal(normally it used to be low) it is causing depression now cause i just dont feel like myself!!!also my hair has become very brittle and is breaking off and gotten alot finer. im losing hair, no bald spots just less volume. and also my periods have all but stopped for the last 6 months. sometimes its weeks late, then it comes and only lasts a day. all my adult life i have always had regular periods. my skin is also got very dry and snakskin like!!!! please help

doctor1 MD

I had total thyroidectomy last October. I gained about 20 lbs. I do exercise and eating well. Also, I noticed that my energy level is very low specially in the afternoon. I feel like I double work out! What could be the possible reason for this?

doctor1 MD

Hi, For two days I ve been dizzy and nauseous, and for some reason I keep burping like I have stomach gas. From time to time I also feel unusually warm, like I have a fever. LAtely I ve gained a lot of weight with no real reason or change in my lifestyle or diet (like , lbs in months or so.) Any ideas?

Recent questions on  Hypothyroidism

doctor1 MD

I noticed that have yellowish parts in my hands and i ve been losing weight very quickly, I ve also been getting slight lightheadedness at different times of the day, My appetite has also increased, I get hungry a lot. I ve recently been diagnosed with Hashimoto Thyroiditis which is puzzling to me because from what I know, underactive thyroid symptoms point to weight gain not extreme weiht loss. Can you help? Thanks

doctor1 MD

I have been diagnosed with VVS but (fortunately) I do not faint. I get all the symptoms...is this really VVS or something else? I was diagnosed a little over a year ago at just aged 50 along with Hypothyroidism. My 1st episode occurred whilst at the dentist but other episodes have been whilst working, sitting, standing...asleep

doctor1 MD

I am a 43 y/o female. Back in Aug i was on the nuvaring and was placed in the hospital with a DVT in my lower left leg. While in the hospital, they placed me on synthroid .25mcg. With no signs of hypothyroidism. I instantly gained 35 lbs and now have all the symptoms of hypothryroidism. My levels have been checked several times since being released from the hospital. All results have come back fine. I have tried to lose weight by changing my caloric intake to 1200 and walking 1 1/2 miles on treadmil (3.0 mph) 6 days a week and nothing is happening. 2 years prior to all this mess I lost 30 lbs by 1500 caloric intake and 5 miles 3 days per week. Something isn t adding up. Why are the results fine but now i m having the symptoms and can t lose weight?

doctor1 MD

Dear Dr, I am taking medication for hypothyroidism after RAI treatment 20 years ago. I have little thyroid tissue left now. All was under control T4 in high range TSH of .7 low range. I was involved in a motor vehicle accident 4 months ago and I had a TSH test done the following week. It came back at 4.9 it has never been at this level before all previous tests have been very low. What has happened to my pituitary gland is it in shock. I am still taking my normal dose of thyroxine. It was a very nasty rear end shunt and our car was written off. The other vehicle hit us at a speed of about 80klms per hour and we were stopped at the time. My head did not hit the dash but I was throw forward some way and hit the back of my head very hard on the head rest. It has been 4 months and my TSH is now at 3.6 T4 at 16.5 after reducing my dose slightly over the last 6 weeks. Dr says to go back onto my pervious dose to see what happens before he considers sending me of to the endochrinologist agian. Do I need to see him Now? I had whiplash and mild concussion. I hope you can shed some light on my problem Many thanks Shona

doctor1 MD

I HAVE HAD HYPOTHYROIDISM FOR WHAT SEEMS LIKE FOREVER. I HAVE GONE TO MANY DIFFERENT DOCTORS AND ALL THEY DO IS GO BACK AND FORTH WITH THE DOSAGE OF SYNTHROID AND IN THE MEANTIME, I AM EXHAUSTED, MY JOINTS HURT, AT THE MOST RIDICULOUS TIMES-MY...

doctor1 MD

what could cause chills all the time with no fever

doctor1 MD

My Mother is 67 years old. For past few months, she has been suffering from black patches and itching in her lower right leg. She consulted an ayurvedic specialist and took up prescribed medicines. The diagnosis was impurities in blood and the...